Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 18, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 19, 2006, 4:26 PM CST for Crockett County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2006, 4:26 PM CST (22:26 UTC)
- Expired
- Mar 19, 2006, 5:13 PM CST
- In force
- 47 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Crockett County, TX
The radar
The San Angelo radar (KSJT), 113 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 3:38 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -111 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 3:51 PM CST, 35 minutes earlier.
Area forecast discussion, Mar 19, 3:51 PM CST, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 351 PM CST SUN MAR 19 2006 .UPDATE... NEW TORNADO WATCH WILL BE REFLECTED IN THE NEWLY ISSUED FORECAST DUE SHORTLY. 14 && .PREV DISCUSSION... (ISSUED 245 PM CST SUN MAR 19 2006) DISCUSSION... MID AFTERNOON WATER VAPOR IMAGERY SHOWED A CLOSED UPPER LOW ALONG THE AZ/MEXICAN BORDER. THE UPPER JET AXIS APPEARED TO CROSS FAR WEST TX AND EXTEND TO THE FAR NORTHWESTERN TX PANHANDLE. EARLIER THIS AFTERNOON...THE WHITE SANDS NM WIND PROFILER MEASURED 130KTS AT 250MB. AT THE SURFACE...A WEAKENING WARM FRONT WAS NOTED FROM NEAR KJCT...ACROSS SCHLEICHER AND NORTHERN CROCKETT COUNTIES. AT DISCUSSION TIME... A LINE OF THUNDERSTORMS PRODUCING BRIEF HEAVY RAIN EXTENDED FROM EAST OF SAN ANGELO...NORTHEAST THROUGH THE THE EASTERN BIG COUNTRY. NAM12 MODEL PROGS 850 TO 500MB MID LEVEL LAPSE RATES TO REACH BETWEEN 8.5 AND 9 C/KM BY 06Z. THIS IS ABOUT THE TIME THAT A SURFACE DRYLINE IS EXPECTED TO ENTER CROCKETT COUNTY AND THE FAR WESTERN CONCHO VALLEY. BY MIDNIGHT...THE AFOREMENTIONED WARM FRONT SHOULD BE INTO THE CONCHO VALLEY...INCREASING THE LIKELIHOOD FOR SURFACE BASED STORMS IN THIS REGION. EXPECT THUNDERSTORMS TO SHOW AN INCREASING TENDENCY TO ROTATE THROUGH THE EVENING. IMPRESSIVE DYNAMICS ASIDE...LIMITING FACTOR IS THE AMOUNT OF SURFACE AND ELEVATED INSTABILITY THIS EVENING. GOES VISIBLE IMAGERY SHOWS CLEARING SKIES MOVING THROUGH THE TRANS PECOS AREA. DISCRETE TOWERING CU WAS FORMING PER GOES VISIBLE IMAGERY AT MID AFTERNOON. THIS AREA IS CLOSE TO THE UPPER JET AXIS. EXPECT SOME PRE DRYLINE CELLS TO FORM FROM THIS AREA AND MOVE INTO WEST CENTRAL TX THIS EVENING. ONCE THE DRYLINE SWEEPS THROUGH LATE TONIGHT... SIGNIFICANTLY DRIER AIR WILL BLOW THROUGH WEST CENTRAL TX ON MONDAY. UNIDIRECTIONAL WEST WIND PROFILES...STRONG SUBSIDENCE ALL SUGGEST STRONG SURFACE WINDS EASILY REACHING ADVISORY CRITERIA. AS SUCH... WIND ADVISORY HAS ALREADY BEEN ISSUED FOR ALL OF WEST CENTRAL TX ON MONDAY. DEWPOINTS AS LOW AS THE TEENS ARE ANTICIPATED BASED ON NAM12 PROGGED 850MB DEWPOINTS. EXPECT THE FINE DEAD FUELS THAT REMAIN TO RAPIDLY LOSE MOISTURE GAINED FROM THIS WEEKEND/S RAINS. TOP INCH OR SO OF TOPSOIL ALSO LIKELY TO DRY WITH SOME AREAS OF BLOWING DUST FROM THE NEW MEXICO DESERTS POSSIBLE IN THE AFTERNOON. VERY DIFFERENT WEATHER FROM TODAY. SUCH IS SPRING IN WEST CENTRAL TX. EXPECT FLASH FLOOD THREAT TO BE LOCALIZED TONIGHT...BASED ON ANTICIPATED CELL MOVEMENT. DESPITE RECENT RAINS OF THE PAST FEW DAYS... MOST OF WEST CENTRAL TX SOILS WILL ACCEPT MORE RAIN BEFORE WIDESPREAD SATURATION OCCURS. NO SIGNIFICANT CHANGES TO THE EXTENDED FORECAST PLANNED. && .SJT WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 11 PM SUNDAY FOR THE FOLLOWING ZONES: BROWN...COKE...COLEMAN...CONCHO...CROCKETT...IRION...KIMBLE... MASON...MCCULLOCH...MENARD...RUNNELS...SAN SABA...SCHLEICHER... STERLING...SUTTON...AND TOM GREEN. WIND ADVISORY FROM 6 AM MONDAY TO 6 PM MONDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT... FISHER...HASKELL...IRION...JONES...KIMBLE...MASON...MCCULLOCH... MENARD...NOLAN...RUNNELS...SAN SABA...SCHLEICHER...SHACKELFORD... STERLING...SUTTON...TAYLOR...THROCKMORTON...AND TOM GREEN. FIRE WEATHER WATCH FROM NOON MONDAY TO 6 PM MONDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO... CROCKETT...FISHER...HASKELL...IRION...JONES...KIMBLE...MASON... MCCULLOCH...MENARD...NOLAN...RUNNELS...SAN SABA...SCHLEICHER... SHACKELFORD...STERLING...SUTTON...TAYLOR...THROCKMORTON...AND TOM GREEN. && 15/14
Hazardous weather outlook, Mar 19, 1:37 PM CST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 137 PM CST SUN MAR 19 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-201945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 137 PM CST SUN MAR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CONTINUED SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FOR THE ENTIRE AREA ASSOCIATED WITH A POTENT STORM SYSTEM PUSHING INTO THE AREA. THE MAIN HAZARDS EXPECTED WILL BE LARGE HAIL AND DAMAGING WINDS...BUT ISOLATED TORNADOES CANNOT BE RULED OUT. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF FREQUENT...DEADLY CLOUD TO GROUND LIGHTNING. IN ADDITION...SOME OF THESE THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN...RESULTING IN LOCAL FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A HIGH FIRE DANGER ON MONDAY AS A DRY LINE PUSHES THROUGH THE AREA AND WINDS INCREASE AND DRY AIR PUSHES IN. THERE WILL BE AN ELEVATED FIRE DANGER THROUGH THE EXTENDED PERIOD. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Mar 19, 11:06 AM CST, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1106 AM CST SUN MAR 19 2006 TXZ140-191745- BROWN TX- 1106 AM CST SUN MAR 19 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 AM CST FOR BROWN COUNTY... AT 1104 AM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES NORTHWEST OF BROOKESMITH...OR ABOUT 12 MILES SOUTHWEST OF BROWNWOOD...MOVING NORTHEAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BANGS BY 1115 AM CST BROWNWOOD AND THRIFTY BY 1120 AM CST EARLY...LAKE BROWNWOOD AND LAKE BROWNWOOD NEAR THRIFTY BY 1125 AM CST OWENS AND LAKE BROWNWOOD NEAR BYRDS STORE BY 1135 AM CST MAY BY 1145 AM CST HAIL 1/2 INCH DIAMETER IS LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Mar 19, 12:50 PM CST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1250 PM CST SUN MAR 19 2006 TXZ076-191945- CROCKETT TX- 1250 PM CST SUN MAR 19 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 PM CST FOR NORTHERN CROCKETT COUNTY... AT 1246 PM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 8 MILES WEST OF THE INTERSECTION OF I-10 AND HIGHWAY 290...OR ABOUT 10 MILES NORTHEAST OF SHEFFIELD... MOVING NORTHEAST AT 30 MPH. ADDITIONAL THUNDERSTORMS WERE NOTED TO THE NORTHEAST OF THIS STRONG THUNDERSTORM...ALSO MOVING NORTHEAST AT 30 MPH. * THESE THUNDERSTORMS WILL TRACK ACROSS RURAL AREAS OF NORTHERN CROCKETT COUNTY THROUGH 145 PM. HAIL TO 1/2 INCH DIAMETER AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THESE STORMS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Mar 19, 1:34 PM CST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 134 PM CST SUN MAR 19 2006 TXZ071-076-077-192015- IRION TX-SCHLEICHER TX-CROCKETT TX- 134 PM CST SUN MAR 19 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 PM CST FOR IRION...NORTHWEST SCHLEICHER AND NORTHEAST CROCKETT COUNTIES... AT 129 PM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 18 MILES SOUTHWEST OF MERTZON...MOVING NORTHEAST AT 40 MPH. * OTHER LOCATIONS IN THE ALERT INCLUDE BUT ARE NOT LIMITED TO SHERWOOD AND MERTZON. HAIL TO 1/2 INCH DIAMETER AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Mar 19, 1:55 PM CST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 155 PM CST SUN MAR 19 2006 TXZ072-192100- TOM GREEN TX- 155 PM CST SUN MAR 19 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CST FOR TOM GREEN COUNTY... AT 151 PM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 5 MILES WEST OF ORIENT TO 23 MILES SOUTHWEST OF KNICKERBOCKER...MOVING EAST AT 30 MPH. INDIVIDUAL THUNDERSTORM CELLS IN THE LINE WERE MOVING NORTHEAST AT 40 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... SAN ANGELO BY 200 PM CST HARRIET BY 205 PM CST CHRISTOVAL BY 210 PM CST VERIBEST BY 215 PM CST WALL BY 220 PM CST
Special weather statement, Mar 19, 3:14 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 314 PM CST SUN MAR 19 2006 TXZ076-192200- CROCKETT TX- 314 PM CST SUN MAR 19 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CST FOR NORTHWEST CROCKETT COUNTY... AT 313 PM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER EXTREME NORTHWESTERN CROCKETT COUNTY...OR ABOUT 13 MILES SOUTH OF RANKIN...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHWESTERN CROCKETT COUNTY. HAIL TO 1/2 INCH DIAMETER AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Mar 19, 3:58 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 358 PM CST SUN MAR 19 2006 TXZ076-192245- CROCKETT TX- 358 PM CST SUN MAR 19 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CST FOR CROCKETT COUNTY... AT 357 PM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER EXTREME NORTHWESTERN CROCKETT COUNTY...OR ABOUT 17 MILES SOUTH OF RANKIN...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHWESTERN CROCKETT COUNTY. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST SUNDAY EVENING FOR WEST CENTRAL TEXAS. BRAZZELL
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 9:08 PM CST | Severe Thunderstorm Warning | SJT | Schleicher | 52 min |
| Mar 18, 9:27 PM CST | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 48 min |
| Mar 18, 9:34 PM CST | Tornado Warning | SJT | Schleicher, Sutton | 26 min |
| Mar 18, 9:59 PM CST | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 46 min |
| Mar 18, 10:09 PM CST | Severe Thunderstorm Warning | SJT | Coke, Tom Green | 51 min |
| Mar 18, 11:53 PM CST | Severe Thunderstorm Warning | SJT | Kimble | 52 min |
| Mar 19, 12:30 AM CST | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 45 min |
| Mar 19, 1:39 AM CST | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 23 min |
| Mar 19, 1:57 AM CST | Tornado Warning | SJT | Kimble, Menard | 48 min |
| Mar 19, 6:30 AM CST | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 45 min |
| Mar 19, 6:31 AM CST | Severe Thunderstorm Warning | SJT | Kimble | 44 min |
| Mar 19, 8:32 AM CST | Severe Thunderstorm Warning | SJT | San Saba | 28 min |
| Mar 19, 10:36 AM CST | Severe Thunderstorm Warning | SJT | Brown, Coleman, McCulloch | 24 min |
| Mar 19, 11:16 AM CST | Severe Thunderstorm Warning | SJT | Brown | 29 min |
| Mar 19, 12:37 PM CST | Wind Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 29 hr |
| Mar 19, 5:06 PM CST | Tornado Warning | SJT | Crockett | 24 min |
| Mar 19, 5:19 PM CST | Severe Thunderstorm Warning | SJT | Irion | 41 min |
| Mar 19, 5:27 PM CST | Tornado Warning | SJT | Crockett, Schleicher | 33 min |
| Mar 19, 5:58 PM CST | Tornado Warning | SJT | Schleicher | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.